Back to Ask the Diabetes Team Ask the Diabetes Team

From Poland:

My mother, who has type 2 diabetes, is taking 500 mg of metformin three times per day along with 1 mg of glipizide MR four times per day. Her blood glucose is about 180-220 mg/dl [10-12.2 mmol/L] with an A!c of 8.1%. She has mild hypertension and EKG changes without chest pain. Do you suggest she change therapy to insulin?


The doses of the medications can be increased again before going to insulin. However, I would say that the sugars are still too high. The blood sugar should run less than 140 mg/dl [7.8 mmol/L], and the hemoglobin A1c should be less than 7.0%. You should have your mother make sure her cholesterol and blood pressure are well controlled. The blood pressure goal is less than 130/80 mm Hg. The electrocardiogram reading is not quite clear to me, but if she has changes, she should talk to her physician because people with diabetes can have silent heart disease that goes unnoticed. If present, these abnormalities may indicate silent heart problems.


Original posting 3 May 2003
Posted to Daily Care and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.